Alert archive / Georgia / Tornado Warnings in 2008
Tornado Warning 29, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at May 21, 2008, 3:40 PM EDT for Glynn County, Georgia. It was in force for 20 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2008, 3:40 PM EDT (19:40 UTC)
- Expired
- May 21, 2008, 4:00 PM EDT
- In force
- 20 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:41 PM EDT | TSTM WND DMG | Brunswick, GA | THUNDERSTORM WIND GUSTS BLEW DOWN A TREE THROUGH A WINDOW IN BRUNSWICK. SEVERAL TREES WERE ALSO BLOWN DOWN ACROSS THE CITY. |
| May 21, 3:41 PM EDT | HAIL 0.75 | Brunswick, GA | AN OFFICER REPORTED PENNY SIZE HAIL IN BRUNSWICK. |
| May 21, 3:49 PM EDT | TSTM WND GST 66 | 5 E Brunswick, GA | THE ST SIMONS ISLAND ASOS MEASURED A GUST TO 66 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 2:26 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 211940
TORJAX
GAC127-212000-
/O.NEW.KJAX.TO.W.0029.080521T1940Z-080521T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
340 PM EDT WED MAY 21 2008
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL GLYNN COUNTY IN SOUTHEAST GEORGIA
* UNTIL 400 PM EDT
* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
BRUNSWICK...MOVING SOUTHEAST AT 21 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRUNSWICK AND ST. SIMONS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3117 8133 3116 8133 3111 8139 3107 8138
3104 8140 3117 8157 3126 8152
TIME...MOT...LOC 1940Z 299DEG 18KT 3115 8148
$$
ENYEDI2 follow-up statements
000
WWUS52 KJAX 211955
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT WED MAY 21 2008
GAC127-212000-
/O.CON.KJAX.TO.W.0029.000000T0000Z-080521T2000Z/
GLYNN GA-
355 PM EDT WED MAY 21 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR EASTERN
GLYNN COUNTY...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSILBE TORNADO. THIS TORNADO WAS LOCATED NEAR ST.
SIMONS...MOVING SOUTHEAST AT 25 MPH.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3117 8133 3116 8133 3113 8136 3112 8138
3111 8140 3115 8146 3121 8142
TIME...MOT...LOC 1955Z 299DEG 18KT 3113 8135
$$000
WWUS52 KJAX 212004
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
404 PM EDT WED MAY 21 2008
GAC127-212014-
/O.EXP.KJAX.TO.W.0029.000000T0000Z-080521T2000Z/
GLYNN GA-
404 PM EDT WED MAY 21 2008
...THE TORNADO WARNING FOR EASTERN GLYNN COUNTY HAS EXPIRED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3117 8133 3116 8133 3113 8136 3112 8138
3111 8140 3115 8146 3121 8142
TIME...MOT...LOC 1955Z 299DEG 18KT 3113 8135
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at May 21, 10:22 AM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 21, 10:22 AM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1022 AM EDT WED MAY 21 2008 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON FOR LARGE PORTION OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... .PUBLIC UPDATE...STRONG PRE-FRONTAL OUTFLOW BOUNDARIES PUSHED ALL THE WAY SOUTH INTO SOUTHERN GEORGIA LATE LAST NIGHT. A FEW SUPERCELLS DEVELOPED OVER SOUTHEAST GEORGIA...WITH REPORTS OF DAMAGE SO FAR IN APPLING AND WAYNE COUNTIES. 12Z KJAX/KTAE SOUNDINGS INDICATE ATMOSPHERE HAS BECOME QUITE UNSTABLE OVER THE PAST 24 HOURS...WITH DEWPOINTS IN THE UPPER 60S AND LOWER 70S COMMON ACROSS JAX CWA. USING T/TD VALUES OF UPPER 80S/UPPER 60S YIELD CAPE VALUES EXCEEDING 2500 J/KG. ADDITIONALLY...DEEP LAYER SHEAR EXISTS WITH WESTERLY WINDS AROUND 30 KTS OFF THE THE SURFACE INCREASING TO AROUND 120 KTS AROUND 250 MB. THESE FEATURES COUPLED WITH APPROACH OF SURFACE FRONTAL BOUNDARY WILL LIKELY SET THE STAGE FOR SCATTERED STRONG/SEVERE THUNDERSTORMS THIS AFTERNOON...LIKELY CONFINED BETWEEN U.S. HIGHWAY 82 IN SOUTHERN GEORGIA AND MAINLY NORTH OF KGNV-KSGJ LINE IN NORTHEAST FLORIDA. HAVE BUMPED UP POPS TO INCLUDE HIGH-END CHANCE CATEGORY FOR THIS AREA. BREEZY WESTERLY WINDS HAVE ALREADY SET UP WITH LOCALLY WINDY CONDITIONS AT TIMES...ESPECIALLY WHERE THERE IS SUFFICIENT MIXING. UPDATED ZFP WILL BE SENT SHORTLY. && .AVIATION...EXTENSIVE LOW CLOUDS CURRENTLY IMPACTING SITES KJAX AND KCRG ARE BEGINNING TO DISSOLVE...AS EVIDENCED BY LATEST VSBYS PICS. NONETHELESS...WILL LIKELY EXTEND MVR CONDITIONS FOR ANOTHER HOUR OR TWO. WILL NEED TO BEEF UP PRECIP WORDING FOR THIS AFTERNOON FOR NRN FL TAF SITES AS KSSI WILL LIKELY BE NORTH OF THE FRONT BY EARLY AFTERNOON. ADDITIONALLY...THERE IS CONCERNS OF STRONG/SEVERE THUNDERSTORMS THIS AFTERNOON AND WILL NEED TO INCLUDE TEMPO VRB20G40KT 1SM +TSRA FOR ESPECIALLY KJAX AND KCRG AND POSSIBLY KGNV AS WELL. && .MARINE...WILL LET SCA EXPIRE AT 10 AM...ALTHOUGH 9 AM OB FROM BUOY 4012 REPORTED 19G23KT. CONDITIONS SHOULD SLOWLY IMPROVE TODAY AS FRONTAL BOUNDARY STALLS NEAR THE STATE LINE...EXTENDING OFFSHORE. WILL REPLACE SCA WITH SCEC FOR THE OFFSHORE LEGS...WITH STRAIGHT 15 KTS FOR THE NEARSHORE LEGS. THERE IS THE POTENTIAL FOR STRONG/ POSSIBLY SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONTAL BOUNDARY LATER TODAY...LIKELY INITIATING OVER THE MAINLAND BY EARLY AFTERNOON. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && .PREVIOUS PUBLIC... LATER TODAY...A DECENT SHOT OF MID LEVEL LIFT ACCOMPANIES A WEAK SHORTWAVE THROUGH SOUTHEAST GEORGIA...WITH THE NAM CHECKING IN AS THE MOST AGGRESSIVE OF THE 0Z RUNS. AT THE SURFACE...A QUASI- STATIONARY FRONTAL BOUNDARY WILL BE IN PLACE NEAR THE GEORGIA/FLORIDA BORDER. INSTABILITY WILL BE SUFFICIENT BUT MOISTURE PROFILES WILL BE RATHER LACKING AND WILL BE THE PRIMARY LIMITING FACTOR TO ORGANIZED CONVECTION. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF THE INTERSTATE 10 CORRIDOR...AND GIVEN THE POTENTIAL FOR CAPE APPROACHING 2K J/KG DURING THE PEAK HEATING OF THE DAY...30 KNOT LLJ...AND FAVORABLE RIGHT ENTRANCE REGION OF UPPER JET...IT IS POSSIBLE SOME OF THE STORMS WILL APPROACH SEVERE LIMITS WITH DAMAGING STRAIGHT LINE WIND GUSTS BEING THE MAIN THREAT. SOUTH OF THE FRONT FROM GAINESVILLE TO ST. AUGUSTINE AND SOUTH...SOUTHWEST WINDS WILL LIKELY GUST IN THE 20 TO 25 MPH RANGE...BUT REMAIN BELOW LAKE WIND ADVISORY CRITERIA. BEGINNING THURSDAY...A POTENT SHORTWAVE LIFTS OUT OF THE GULF...WITH STRONG LLJ (40 TO 45 KTS) SPREADING ABUNDANT GULF MOISTURE OVER THE LOCAL FORECAST AREA BY THURSDAY EVENING. STRONG STORMS AND HEAVY RAIN WILL BE POSSIBLE AS FORCING WILL BE MAXIMIZED ALONG STALLED FRONTAL BOUNDARY ALONG FLORIDA/GEORGIA BORDER. A PROLONGED PERIOD OF RAIN...POTENTIALLY VERY HEAVY AT TIMES...WILL BE POSSIBLE ALONG THIS BOUNDARY THURSDAY NIGHT THROUGH FRIDAY NIGHT AND POSSIBLY THROUGH SATURDAY. EARLY INDICATIONS PLACE THE AREA OF HEAVIEST RAINFALL IN THE VICINITY OF THE FLORIDA/GEORGIA BORDER...INCLUDING JACKSONVILLE. IT SHOULD BE NOTED THAT THE 0Z ECMWF IS QUITE A BIT SLOWER THAN THE GFS...ON THE ORDER OF NEARLY 24 HOURS. AT ANY RATE...IT TOO DEPICTS THE POTENTIAL FOR HEAVY RAINFALL IN PRETTY MUCH THE SAME REGION AS THE GFS. LONG TERM...UPPER RIDGE OVER THE CENTRAL CONUS BECOMES HIGHLY AMPLIFIED LATE IN THE WEEK. THIS WILL DRIVE THE UPPER TROUGH AXIS SOUTH AND ALLOW COLD FRONT TO FINALLY SWEEP SOUTH OF THE FORECAST AREA LATE SATURDAY. MUCH DRIER AND COOLER AIR WILL QUICKLY INVADE AS HIGH PRESSURE BUILDS OVER THE EASTERN THIRD OF THE CONUS...WITH CLOSED UPPER LOW RESIDING JUST OFF THE MID-ATLANTIC COAST. HIGH TEMPS ON SUNDAY AND MONDAY ARE EXPECTED TO CHECK IN AT RATHER COMFORTABLE LEVELS TO MAKE FOR A SUPERB ENDING TO THE MEMORIAL DAY WEEKEND...UPPER 70S TO LOW 80S WITH LOW HUMIDITY LEVELS AND AMPLE SUNSHINE. A SLOW MODERATION TO TEMPS WILL OCCUR GOING INTO TUESDAY AND WEDNESDAY OF NEXT WEEK BUT WE SHOULD REMAIN DRY. && ECZ
Hazardous weather outlook, May 21, 2:49 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 249 PM EDT WED MAY 21 2008 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 249 PM EDT WED MAY 21 2008 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA THROUGH 10 PM TONIGHT... THE ENVIRONMENT REMAINS SUPPORTIVE OF STRONG TO SEVERE STORMS ACROSS MOST OF SOUTHEAST GEORGIA AND NORTH FLORIDA THROUGH THIS EVENING. STORMS WILL MOVE EAST AROUND 35 TO 40 MPH. THE MAIN CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS NEAR 60 TO 70 MPH. GUSTY WESTERLY WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH WILL IMPACT THE FORECAST AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY. A POTENT UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE GULF AND SPREAD ABUNDANT GULF MOISTURE ACROSS THE REGION THURSDAY NIGHT. THIS SYSTEM WILL INTERACT WITH A STALLED FRONTAL BOUNDARY TO POSSIBLY PRODUCE A PROLONGED PERIOD OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE FORECAST AREA. AT THIS TIME IT APPEARS THE HEAVIEST RAINFALL WILL OCCUR IN AN AREA AROUND THE FLORIDA/GEORGIA BORDER FROM THURSDAY NIGHT INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ENYEDI
In the hours before
Special weather statement, May 21, 2:21 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 221 PM EDT WED MAY 21 2008 GAZ150>152-211900- BRANTLEY-PIERCE-WARE- 221 PM EDT WED MAY 21 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL BRANTLEY...NORTHERN WARE AND SOUTHERN PIERCE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 221 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF WARESBORO...OR 9 MILES WEST OF WAYCROSS...MOVING EAST AT 37 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO...NEEDHAM... WAYCROSS...SUNNYSIDE...DEENWOOD...HOBOKEN...RAYBON...NAHUNTA AND HICKOX THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Local storm report, May 21, 2:55 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
255 PM EDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL HORTENSE 31.33N 81.96W
05/21/2008 M0.88 INCH BRANTLEY GA TRAINED SPOTTER
NICKEL SIZE HAIL HAS BEEN REPORTED BY A TRAINED SPOTTER
ON U.S.301 IN WAYNE COUNTY NEAR THE TOWN OF HORTENSE.
&&
PKEEGANSpecial weather statement, May 21, 2:58 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 258 PM EDT WED MAY 21 2008 GAZ162-163-211945- CLINCH-ECHOLS- 258 PM EDT WED MAY 21 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CLINCH AND EASTERN ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM EDT... AT 258 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES WEST OF NEEDMORE...OR 8 MILES EAST OF STATENVILLE...MOVING EAST AT 33 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEEDMORE AND FARGO THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, May 21, 3:09 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 309 PM EDT WED MAY 21 2008 GAZ150-152-164-165-212000- BRANTLEY-CHARLTON-INLAND CAMDEN-WARE- 309 PM EDT WED MAY 21 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CHARLTON...SOUTHERN BRANTLEY...EASTERN WARE AND NORTHWESTERN CAMDEN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES WEST OF RACE POND...OR 12 MILES SOUTH OF WAYCROSS...MOVING EAST AT 37 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RACE POND AND WINOKUR THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Special weather statement, May 21, 3:14 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT WED MAY 21 2008 GAZ162-212000- ECHOLS- 314 PM EDT WED MAY 21 2008 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ECHOLS COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF STATENVILLE...OR 8 MILES SOUTHEAST OF VALDOSTA...MOVING EAST AT 36 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STATENVILLE AND MAYDAY THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
Local storm report, May 21, 3:38 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT WED MAY 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL DOCK JUNCTION 31.20N 81.52W
05/21/2008 M0.25 INCH GLYNN GA TRAINED SPOTTER
A STORM SPOTTER REPORTED PEA SIZE HAIL ALONG WITH
ESTIMATED 50 MILE PER HOUR WINDS IN DOCK JUNCTION NORTH
OF BRUNSWICK IN GLYNN COUNTY.
&&
PKEEGANThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:24 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Pierce | 35 min |
| May 21, 2:39 AM EDT | Severe Thunderstorm Warning | JAX | Wayne | 51 min |
| May 21, 3:48 AM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee, Jeff Davis, Pierce, Ware | 42 min |
| May 21, 2:29 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Brantley, Glynn, Pierce, Wayne | 46 min |
| May 21, 3:09 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 51 min |
| May 21, 3:12 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Ware | 63 min |
| May 21, 3:26 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Clinch, Ware | 64 min |
| May 21, 3:48 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Echols, Ware | 42 min |
| May 21, 4:09 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 51 min |
| May 21, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 45 min |
| May 21, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Charlton, Ware | 45 min |
| May 21, 4:50 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 40 min |
| May 21, 5:12 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 20 min |
| May 21, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols | 40 min |
| May 21, 5:36 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Charlton, Clinch, Ware | 39 min |
| May 21, 6:00 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Pierce, Ware, Wayne | 35 min |
| May 21, 6:18 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Brantley, Charlton, Clinch, Ware | 42 min |
| May 21, 6:34 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Glynn, Wayne | 26 min |
Nearby
Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.